MAUDE Adverse Event Report: STRYKER GMBH IM REAMER, AO FITTING BIXCUT Ø12,0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IM REAMER, AO FITTING BIXCUT Ø12,0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02258120
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported by the customer: "cleaning methods available to hsdu are insufficient to enable effective and safe decontamination of stryker bixcut intramedullary flexible reamer.Company guidance on decontamination is not aligned to national decontamination guidance/best practice.".
 
Event or Problem Description
As reported by the customer: "cleaning methods available to hsdu are insufficient to enable effective and safe decontamination of stryker bixcut intramedullary flexible reamer.Company guidance on decontamination is not aligned to national decontamination guidance/best practice." on 06/17/2024: additional information received from the sales rep involved indicated that the account confirmed that following manufacturer ifu they are unable to successfully decontaminated the reusable reamers.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned and no additional information was available.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.However, the provided customer risk assessment report and the reported event were reviewed with the sterilization experts and a detailed memo was created covering all the applicable cleaning validations studies conducted on the bixcuit reamers brief and conclusion of the memo is as follows but it is suggested to go through complete memo for details.Requirements of aami st98:2022 were applied to support the cleaning validation framework, as this technical standard specifies normative requirements for this activity.This includes requirements in support of predicate device selection, test soil selection, device soiling, simulated use, test method qualification and demonstration of recovery efficiency for methods used.Acceptance criteria for clinically relevant endpoints are also provided within the technical standard.However, in the event of specific conflicting national cleaning and sterilization requirements, these shall prevail over stryker t&e recommendations.Alternative methods of processing may also be suitable.In each case the health care facility has final responsibility for the implementation of validated procedures to achieve cleanliness and sterility of reusable devices.Conclusion: results of cleaning validation studies demonstrate that the requirements for cleanliness of device have been fulfilled when predicate device sku# (b)(4) is soiled and processed in a worst-case condition.The process as described within otrg-1 is deemed appropriate for cleaning of stryker t&e intramedullary reamer devices including sku# (b)(4).More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
IM REAMER, AO FITTING BIXCUT Ø12,0X480 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19522347
Report Number0009610622-2024-00283
Device Sequence Number20353776
Product Code LXH
UDI-Device Identifier04546540145420
UDI-Public04546540145420
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02258120
Device Lot NumberK114A45
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown